MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49941
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during placement of a universal soft ureteral stent set the included guide wire became stuck within the stent.The guidewire was being slid over the stent when teflon from the guidewire was removed, which resulted in the guidewire becoming stuck in the stent.This prevented the stent from being placed.The stent and guidewire were then removed and the case was completed using another same stent set.It was reported that the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation - evaluation.It was reported that during placement of a universa soft ureteral stent set (part number ush-624) the coating came off the wire guide and the positioner was stuck in the stent.The components all came from the set and the placement was being carried out using a ureteroscope, another stent was used to complete the procedure.A document-based investigation was performed including a review of complaint history, device history record, quality control data, and the instructions for use (ifu).The complaint device was not returned; therefore, no physical examinations could be performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.A complaint device was not returned and no stock of complaint device lot remained at the north america distribution center so a sample from the same lot could not be inspected.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: -angulation of the wire guide or stent should be avoided.Use of a 0-degree scope lens is recommended.Scopes larger than 21.0 french are suggested.A complaint device was not returned, a review of the device history record was carried out and no related non conformances were identified.Controls were found to be in place for the stent component, wire guide and positioner.Based on the available information its not possible to establish how the teflon became removed from the wire guide or how that contributed to the positioner becoming stuck in the stent.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9646522
Report Number1820334-2020-00239
Device Sequence Number2800704
Product Code FAD
UDI-Device Identifier00827002499416
UDI-Public(01)00827002499416(17)211026(10)9265072
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/26/2021
Device Model NumberG49941
Device Catalogue NumberUSH-624
Device Lot Number9265072
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR